Couldn't find what you looking for?

TRY OUR SEARCH!

I took Yasmin for about a year, then went off it. (HATE HATE HATE gyno exams, and put off making another appointment for med. refill). LOVED yasmin: weight loss (not that I needed to, but who doesn't like to lose a few pounds??); clearer skin, short, light periods, almost no cramping. LOVED this BC, and even recommended it to friends.

Finally asked new dr. for bc prescription (husband and I don't want kids just yet), and was required to have exam first. Dr. put me on Yaz instead of Yasmin. I took the first dose today. Then I got online and started researching side-effects of Yasmin and Yaz. I've heard a lot of REALLY negative stuff about Yasmin, but not much neg. on Yaz. Being that I responded really WELL to the Yasmin, I am hoping the Yaz will have the same effect.

I guess my biggest fear is a) huge boobs (while taking Yasmin, they did get a bit bigger, but eventually got smaller again; friend had to actually stop Yasmin, because she went from an A to a C and buying new bras about every other week), and b) weight gain. Fear of any and all weight gain is what kept me from going on any sort of b/c for years. Worried about Yaz as I've read stuff in both directions.

Anyone switch from Yasmin to Yaz? Or had positive effects with one but not the other?

If I start gaining weight, I'm stopping any and all BC all together. Not much sex-drive to begin with, so hubby is used to that. So, no bc wont be much of a problem.

Loading...

Hello!
Well I've been on YAZ for 5 days, in a few min, I'm about to take my 6th pill. I did the Sunday start, my period arrived on Saturday. As of right now, I haven't noticed anything- no bad or good. I've spotted a TINY bit but that's it. My skin isnt improving at all, I have severe acne, but I heard that takes a week or two to happen.
My boob are still very tiny haha. And about the weight gain- I heard that usually happens from either of these three: 1. The hormones may gave you more muscle mass, which actually weighs more than fat; 2. Water retention; and 3. This is the MOST COMMON. The pill itself doesn't cause weight-gain but an increased appetite does. Thus, they eat more and that's how the weight it put on. I alreayd don't have much of an appetite to begin w/ and I haven't noticed any increase in appetite.

As for vomiting and stuff... that's my biggest fear and so far *knock wood* I'm alright. I was scared to go on it for that and the weight gain. BTW I also heard headaches were a problem for some ppl. I had a severe migraine on my 2nd night but it turned out I was just getting sick w/ a bad cold.
Reply

Loading...

I was on Yasmin for 3 years until just recently when I switched to Yaz. For the first few months on Yasmin, I got bigger boobs (yay!) but didn't gain weight or have any issues. Cramping went down, had lighter periods, loved it. I never had any issues with Yasmin.
At my last gyno appointment, I asked my doctos about Yaz, just because I wanted to try it to get shorter periods. She gave me 2 sample packs of Yaz to try, so I could tell her at the end of 2 months if I wanted to continue them or go back to Yasmin. WELL, over the past two months, despite my regular exercise regimen and fairly healthy eating, I have gained 5 pounds. Keep in mind that I am a very small person...5'1'' and very petite...so 5 pounds on me is basically like 2 pants sizes...I cant fit in anything and I wake up everyday hating my body. I am so mad at myself for making the switch because I was very happy with my body 2 months ago.
All bodies are different so this might not happen to everyone, but basically I've been craving food 24/7 on Yaz and have gained weight even though I work out a bunch.
I am calling my gyno tomorrow to get my Yasmin back. I miss it!!!
Reply

Loading...

It doesnt matter what kind of birth control you use. Every one will react differently to the same medication. I was on Depo for a year and gained about 10 lbs, then I switched to Depo Low (in hopes to stop the weight gain) and gained 30 lbs over a 4 month period. I switched to Yazmin and I started to lose the weight. I'm now on YAZ and already starting to lose more of that unwanted weight. I do find myself extremly hungry the second day of my period and three days after. It's just the hormones. As long as you watch what you are eating and make sure you are getting your exercise in you'll lose the unwanted weight. As for worrying about getting pregnant, just make sure you continue the pill and use extra protection like a condom for him or even yourself. If your really worried don't have sex for that month and continue taking your pill.

As for your gaining weight, muscle weighs more than fat. Don't stop working out, just increase your water intake (Not Propel or Gaterade, but just plain ol water) and make sure to combine aerobic and anaerobic exercises, for example running than lifting weights. It builds and tones muscles thus losing the unwanted weight. Hope you found this helpful. Good luck!
Reply

Loading...

About a year ago I switch to yaz and it's been incredible. I've had very light periods (3-4 days) and for the first time since I've been on birth control (6 years), I feel like myself. However, we don't have health insurance and I really hate paying $60+ a month, so I'm going to try Yasmin and hope that I feel as great as I did on Yaz. If I have any problems with Yasmin, I will absolutely go back to Yaz. You can't put a price on feeling like a normal, sane woman.
Reply

Loading...

I've had huge boobs since on Yaz. Mine have grown like two sizes.

I've also never had a problem losing weight but on Yaz it has been impossible for me. I have used it for a year and have just began to suspect it.

I do enjoy the shorter periods and not cramping.
Reply

Loading...

 ***this post is edited by moderator *** *** web addresses not allowed***, I have done that several times, it is waaaaaaay cheaper, like 85% les than us. It works pretty legit, your physician has to fax your written prescription sheet up to their physician, who re-write it and then the pharmacy up there fills it (up to 6 mos worth at a time!) and mails it to you. It does take a couple weeks to get it but is totally worth it!!!!!! Yaz is best! Also, did you guys know that the generic of yasmin- ocella, is also manufactured and sold by the same company that makes yas and yasmin- thats why the generic is so expensive and not carried by planned parenthood....... pretty shistey move......good luck!
Reply

Loading...

on yaz, I have gained about 3 pounds over the course of 3 months. but my boobs also went up several sizes, and some of the weight gain might have been from just starting college. during my 2nd month taking yaz, I experienced a side effect called "breakthrough bleeding" where I spotted consistently for about 4 weeks. in the past month, I experience nausea randomly throughout the day. most people say it will wear off eventually, but I have been on yaz for 3 months and did not experience this until the past few weeks. most of my acne is gone (also started antibiotic menocyclin). I am about to switch to yasmin to combat the nausea, so I hope the rest of the positive effects stay

 

tl;dr 3 months on yaz, little weight gain, boob size up, random periods of nausea, acne cleared up

Reply

Loading...

I have been on some version of Yasmin and Oscella (the generic version of Yaz and Yasmin) for almost 7 years. I am 25 now, and I have done nothing but lose weight every year. I am by no means on a regular diet or exercise plan. I just recently moved to Taiwan for a job, and haven't been taking birth control for almost 2 months now. And I've gained 5 lbs, and started breaking out everywhere.

Results obviously vary with everyone, but I LOVED Yasmin/Oscella. LOVED IT. I never had bad cramps, I never had acne, and I lost weight. I'm not saying the pill is a weight loss drug, but somehow it aided in me losing a little bit of weight every year. Of course that could have also just been aging, who knows. But I swear by it. 

Reply

Loading...